MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545660
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2022 based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; however the device was received with the original pouch showing lot 27707252.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.This event was reported by the distributor.The health care facility is: (b)(6).
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a procedure, performed on an unknown date.During the procedure, it was noticed that the guide catheter was separated when the physician attempted to deploy the stent.Another flexima rx biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a procedure, performed on an unknown date.During the procedure, it was noticed that the guide catheter was separated when the physician attempted to deploy the stent.Another flexima rx biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2022 based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; however the device was received with the original pouch showing lot 27707252.Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the guide catheter was detached, the detached part was not returned.It was observed that the push catheter presented some kinks.The device was returned with one non-bsc guidewire.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, it is possible that user manipulation, some technique performed during procedure and/or even anatomical factors contributed on the device damages causing the kinks along the push catheter and possibly submitting tension on the delivery system, while those conditions were present the user may have experienced difficulties during the retraction/extension of the guide catheter and this may have taken the user to apply a different technique that ended detaching the guide catheter.Therefore, adverse event related to procedure was selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block e1: this event was reported by the distributor.The health care facility is: (b)(6) hospital.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13581300
Report Number3005099803-2022-00736
Device Sequence Number5680732
Product Code FGE
UDI-Device Identifier08714729301837
UDI-Public08714729301837
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberM00545660
Device Catalogue Number4566
Device Lot Number0027707252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown